Alert archive / Georgia / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 247, NWS Atlanta, GA

July 8, 20224 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 8, 2022, 9:26 PM EDT for 4 counties in Georgia. It was in force for 34 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2022, 9:26 PM EDT (01:26 UTC)
Expired
Jul 8, 2022, 10:00 PM EDT
In force
34 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Cherokee County, GA, Cobb County, GA, Forsyth County, GA, Fulton County, GA

The radar

The Atlanta radar (KFFC), 104 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 9:29 PM EDTTSTM WND DMG1 Wsw Woodstock, GATREE DOWN ON SPRINGFIELD DR
Jul 8, 9:34 PM EDTTSTM WND DMG2 N Sweat Mountain, GATREE DOWN AT COX RD
Jul 8, 9:39 PM EDTTSTM WND DMGHobgood Park, GAOVER A DOZEN TREES DOWN AND EXTENSIVE, TREE RELATED, STRUCTURAL DAMAGE IN NEIGHBORHOOD OF VICTORIA STATION

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2022-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1096 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2022-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1096 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
985 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

366 
WUUS52 KFFC 090126
SVRFFC
GAC057-067-117-121-090200-
/O.NEW.KFFC.SV.W.0247.220709T0126Z-220709T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
926 PM EDT Fri Jul 8 2022

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Cherokee County in north central Georgia...
  Northwestern Forsyth County in north central Georgia...
  Northeastern Cobb County in north central Georgia...
  Northeastern Fulton County in north central Georgia...

* Until 1000 PM EDT.

* At 926 PM EDT, severe thunderstorms were located along a line
  extending from Ball Ground to near Buffington to Lebanon, moving
  southeast at 30 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Canton, Cumming, Sandy Springs, Roswell, Alpharetta, Milton,
  Woodstock, Holly Springs, Ball Ground, Free Home, Buffington,
  Hickory Flat, Drew, Hightower, Matt, Lathemtown, Hobgood Park,
  Union Hill, Sweat Mountain and Birmingham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3434 8426 3433 8426 3434 8424 3429 8412
      3409 8421 3398 8438 3416 8465 3427 8451
      3438 8440 3437 8440 3438 8439 3438 8437
TIME...MOT...LOC 0126Z 302DEG 25KT 3435 8435 3421 8445 3413 8453 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
765 
WWUS52 KFFC 090144
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
944 PM EDT Fri Jul 8 2022

GAC057-067-117-121-090200-
/O.CON.KFFC.SV.W.0247.000000T0000Z-220709T0200Z/
Cherokee GA-Forsyth GA-Cobb GA-Fulton GA-
944 PM EDT Fri Jul 8 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR SOUTHERN CHEROKEE...NORTHWESTERN FORSYTH...NORTHEASTERN COBB AND
NORTHEASTERN FULTON COUNTIES...

At 944 PM EDT, severe thunderstorms were located along a line
extending from Hightower to Milton to near Sweat Mountain, moving
southeast at 30 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Canton, Cumming, Sandy Springs, Roswell, Alpharetta, Milton,
Woodstock, Holly Springs, Free Home, Buffington, Hickory Flat, Drew,
Union Hill, Sweat Mountain, Hightower, Birmingham, Matt, Little River
Landing, Lebanon and Holbrook.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3429 8434 3431 8426 3432 8421 3429 8412
      3409 8421 3398 8438 3416 8465 3421 8456
      3428 8440
TIME...MOT...LOC 0144Z 302DEG 25KT 3428 8422 3414 8432 3406 8440 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:57 PM EDT, 6 hours 29 minutes earlier.

Area forecast discussion, Jul 8, 2:57 PM EDT, 6 hours 29 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
257 PM EDT Fri Jul 8 2022

...Afternoon Area Forecast Discussion...

.SHORT TERM /Tonight through Saturday Night/...

As close to a pattern change as we're likely to get is on tap as we
enter the weekend. A mid-level ridge has presided over the pattern
in the southeast for the better part of the last month, but its
center has begun to (and will continue to) retrograde back across
the Desert southwest. The eastern edge of the ridge has been the
dominant flow branch over the past day or so, placing the southeast
under deep but weak northwesterly flow. Any weak disturbance
traversing our ridge setup will locally enhance convective
development, and it is possible that we see some organization of
storms into clusters, aided by both their own cold pools and any
remnant outflow boundaries from the past several days of convective
activity. Owing to the position of the Bermuda High along the
Carolina coast, our steady plume of Gulf moisture has held PWATs
steady in the 2-2.25" range. Analyzed SBCAPE was already approaching
3000 J/kg on the 12Z sounding this morning, and yesterday's 00Z
sounding revealed upwards of 4000 J/kg MUCAPE after convective
temperatures were reached. All this to say, conditions are (still)
more than sufficient to support explosive initial upward pulses, and
water-loaded downdrafts will increase the risk for damaging wind
gusts as cores collapse. A Marginal Risk is in place across the
entire CWA for the continued threat for localized damaging gusts.

Moving into Saturday, the center of the 500 mb high is across the
Four Corners region, leaving the southeast in an area of weak flow
aloft. This paves the way for a shortwave trough rounding the edge
of the ridge to push across southward across the OH River Valley
with an attendant frontal boundary in tow. Before FROPA, patchy
diurnally-driven convection is possible until the mid-afternoon.
Certainly not the healthiest front, but before the moisture gradient
atrophies completely, it should bring the most widespread rain
chances we've seen in a few weeks for much of north and portions of
north central Georgia Saturday evening. Currently, CAMS are
depicting a weaker initial line, likely associated with the
prefrontal trough, pushing through to central GA around 18Z
Saturday, and proper frontal convection moving through closer to 00Z
Sunday. The southeastward extent of the front before stalling out
will determine how much of the state feels relief from the utterly
oppressive dewpoints that have plagued us the past week.

A Heat Advisory is in effect through 7 PM today for lingering heat
index values above 105F. It's likely that locales south of I-20
experienced several hours of Heat Advisory criteria before
convective initiation and an abundance of rain-cooled air associated
with collapsing storms. Any clearing following storm dissipation
will result in even more oppressive dewpoints despite potentially
cooler temperatures.

96

.LONG TERM /Sunday through Friday/...

We start off the long term forecast with a weak frontal boundary
pushing through the forecast area towards south GA Saturday night
into Sunday. Scattered to numerous showers and thunderstorms will
likely be ongoing overnight, especially in the vicinity of the front
as it sags south. PoPs during the day on Sunday will largely be
dependent on how far south this front travels. Most of the activity
is expected to remain confined to southern GA where the front
stalls. As previously mentioned, the front will push through much of
the area, resulting in a slight wind shift, before stalling and
waffling around across southern GA for a few days.

Still the biggest forecast question for the long term is how much
and to what extend slightly cooler, drier air filters in behind the
front. Overall, not expecting a drastic change as it is summertime
and moisture will still hang around given northeasterly winds
bringing in some moisture from the Atlantic. Though in looking at
1000-500mb RH, there still remains some inconsistencies as far as
timing in the arrival of lower moisture across north GA. Some
guidance is a little bit more aggressive with bringing this through
much of the region while other guidance is a little more
conservative. Given weak synoptic flow and other smaller-scale
influences, will not deviate too much from what was previously
forecast.

While high moisture content will still hang around despite the
passing front, conditions wont be quite as unbearable early next
week. High temperatures will be in the 80s with dewpoints in the
upper 60s to low 70 on Monday. This will be the trend for a good
part of the extended forecast, though a gradual uptick in moisture
will be likely as we progress through the period. Diurnal convection
will be possible each day primarily during the afternoon with chances
tapering off at night. The stationary boundary draped across the
south may aid in further development and higher convective chances
next week. We may get another reinforcing boundary pushing through
around mid-week aiding in further rain chances for the area. Though
it's still too soon for specifics...stay tuned.

07

&&

.AVIATION...
18Z Update...
VFR conditions generally expected to persist through the TAF
period. Isolated to scattered SHRA/TSRA likely through late
tonight, with a TEMPO in effect from 18-22Z to capture best
window for VRB gusts, frequent lightning, and reduced vsbys at
ATL. More organized SHRA/TSRA likely tomorrow with frontal passage.
FEW to SCT Cu field will continue through the afternoon. Winds
will stay from the W side at less than 10 kts. Patchy MVFR cigs
possible overnight at southern TAF sites. Fog also possible, but
heavily dependent on where heaviest rain falls/sky coverage.

//ATL Confidence...18Z Update...
Low to medium confidence on morning MVFR cigs/vsbys.
High confidence all other elements.

96

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          74  93  72  85 /  30  80  70  70
Atlanta         76  91  73  85 /  30  80  70  60
Blairsville     69  84  67  80 /  50  90  70  60
Cartersville    74  91  70  86 /  40  90  70  50
Columbus        76  91  74  89 /  30  70  70  80
Gainesville     75  90  71  83 /  30  80  70  60
Macon           75  92  73  90 /  30  70  70  80
Rome            76  91  72  90 /  30  90  70  50
Peachtree City  74  91  70  86 /  30  80  70  70
Vidalia         75  90  75  88 /  30  60  60  90

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 7 PM EDT this evening for the following
zones: Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley...
Butts...Carroll...Catoosa...Chattahoochee...Chattooga...
Cherokee...Clarke...Clayton...Cobb...Coweta...Crawford...Crisp...
Dade...DeKalb...Dodge...Dooly...Douglas...Emanuel...Fayette...
Floyd...Forsyth...Glascock...Gordon...Greene...Gwinnett...Hall...
Hancock...Haralson...Harris...Heard...Henry...Houston...
Jackson...Jasper...Jefferson...Johnson...Jones...Lamar...
Laurens...Macon...Madison...Marion...Meriwether...Monroe...
Montgomery...Morgan...Murray...Muscogee...Newton...North
Fulton...Oconee...Oglethorpe...Paulding...Peach...Pike...Polk...
Pulaski...Putnam...Rockdale...Schley...South Fulton...Spalding...
Stewart...Sumter...Talbot...Taliaferro...Taylor...Telfair...
Toombs...Treutlen...Troup...Twiggs...Upson...Walker...Walton...
Warren...Washington...Webster...Wheeler...Whitfield...Wilcox...
Wilkes...Wilkinson.

&&

SHORT TERM...96
LONG TERM....07
AVIATION...96
Hazardous weather outlook, Jul 8, 10:45 AM EDT, 10 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1045 AM EDT Fri Jul 8 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-091445-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1045 AM EDT Fri Jul 8 2022

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

A Heat Advisory is in effect for all but the mountainous areas of
north Georgia. Widespread heat index values in the triple digits
are expected with several areas reaching values between 105 and
109. Please use caution when exercising or working outdoors and
take frequent breaks.

Scattered to numerous showers and thunderstorms will be possible
again today into tonight. Some storms could be strong to severe
with the damaging wind gusts, frequent lightning, and brief period
of heavy rain.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Heat Index values up to 105 will be possible again on Saturday
before less extreme conditions settle in next week.

Scattered thunderstorms will be possible each afternoon and
evening. Some storms could become strong to severe with damaging
winds, locally heavy rainfall, and frequent lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, Jul 8, 8:41 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
841 PM EDT Fri Jul 8 2022

GAZ008-009-015-016-090115-
Union GA-Towns GA-White GA-Lumpkin GA-
841 PM EDT Fri Jul 8 2022

...Strong thunderstorms will impact portions of southeastern Towns,
northeastern Lumpkin, northern White and southeastern Union Counties
through 915 PM EDT...

At 841 PM EDT, a line of strong thunderstorms was along a line
extending from near Moccasin Creek State Park to near Anna Ruby Falls
to near Woods Hole Shelter, and moving southeast at 10 mph.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Helen, Unicoi State Park, Whitley Gap Shelter, Robertstown, Titus,
Mountain Scene, Woods Hole Shelter, Low Gap Shelter, Camp Coleman
Lake, Anna Ruby Falls, Smithgall Woods Conservation Are, Porter
Springs, Turners Corner, Blood Mountain Shelter, Sautee, Qualatchee
Lake and Vogel State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3494 8360 3492 8359 3491 8363 3490 8363
      3488 8366 3483 8366 3482 8365 3480 8368
      3479 8368 3477 8363 3474 8362 3469 8364
      3465 8366 3460 8398 3474 8401 3481 8377
      3495 8363
TIME...MOT...LOC 0041Z 330DEG 9KT 3488 8364 3475 8375 3470 8395

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Local storm report, Jul 8, 8:48 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
848 PM EDT FRI JUL 08 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     TSTM WND DMG     2 SSE MILAN             31.99N  83.04W
07/08/2022                   TELFAIR            GA   911 CALL CENTER

            TREE DOWN ON MILAN CEMETERY RD AT TEMPERANCE RD

&&

EVENT NUMBER FFC2200799

SM
Local storm report, Jul 8, 8:49 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
849 PM EDT FRI JUL 08 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TSTM WND DMG     1 NW CHICKAMAUGA        34.88N  85.30W
07/08/2022                   WALKER             GA   SOCIAL MEDIA

            TREE AND POWERLINES REPORTED DOWN NEAR THE INTERSECTION
            OF WHEELER RD AND GORDON ST.

&&

EVENT NUMBER FFC2200800

NM
Special weather statement, Jul 8, 8:54 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
854 PM EDT Fri Jul 8 2022

GAZ020-021-032-090130-
Cobb GA-Cherokee GA-Bartow GA-
854 PM EDT Fri Jul 8 2022

...A strong thunderstorm will impact portions of southwestern
Cherokee, north central Cobb and southeastern Bartow Counties through
930 PM EDT...

At 854 PM EDT, a strong thunderstorm was over Little River Landing,
or 8 miles southwest of Canton, moving southeast at 10 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Canton, Woodstock, Holly Springs, Little River Landing, Hickory Flat,
George Washington Carver St Pk, Lebanon, Kellogg Creek, Oak Grove,
Sutallee, Hobgood Park and Bridgemill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3413 8471 3428 8464 3423 8438 3413 8441
      3400 8452
TIME...MOT...LOC 0054Z 300DEG 8KT 3417 8462

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jul 8, 9:03 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
903 PM EDT Fri Jul 8 2022

GAZ007-013-014-021-090130-
Gilmer GA-Dawson GA-Cherokee GA-Pickens GA-
903 PM EDT Fri Jul 8 2022

...Strong thunderstorms will impact portions of northern Cherokee,
southeastern Gilmer, western Dawson and Pickens Counties through 930
PM EDT...

At 903 PM EDT, a line of strong thunderstorms was along a line
extending from Cartecay to Waleska, and moving southeast at 20 mph.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Canton, Jasper, Ball Ground, Nelson, Waleska, East Ellijay, Talking
Rock, Buffington, Amicalola Falls State Park, Union Hill, Sequoyah
Lake, Talona, Marblehill, Fausett Lake, Cartecay, Salacoa Valley,
Blaine, Lake Tamarack, Talmadge and Tate.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3456 8420 3434 8427 3417 8440 3436 8464
      3476 8443
TIME...MOT...LOC 0103Z 328DEG 19KT 3464 8439 3434 8455

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Jul 8, 9:05 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
905 PM EDT Fri Jul 8 2022

GAZ008-014>016-022-023-090130-
Hall GA-Dawson GA-Union GA-Forsyth GA-White GA-Lumpkin GA-
905 PM EDT Fri Jul 8 2022

...Strong thunderstorms will impact portions of northeastern Forsyth,
Lumpkin, southwestern White, southeastern Dawson, northwestern Hall
and south central Union Counties through 930 PM EDT...

At 905 PM EDT, a line of strong thunderstorms was along a line
extending from Gooch Mountain Shelter to near McKee to Coal Mountain,
and moving east at 10 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Gainesville, Dahlonega, Dawsonville, Oakwood, Suches, Dougherty, Coal
Mountain, Matt, Silver City, Chestatee, Murrayville, Camp Coleman
Lake, Oscarville, Auraria, Garland, Smithgall Woods Conservation Are,
Porter Springs, Turners Corner, Nimblewill and War Hill Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3469 8374 3446 8388 3421 8388 3426 8417
      3451 8418 3472 8403
TIME...MOT...LOC 0105Z 279DEG 8KT 3465 8401 3450 8411 3430 8412

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 8:01 PM EDTSpecial Weather StatementFFCGordon29 min
Jul 8, 8:09 PM EDTSpecial Weather StatementFFCWhitfield21 min
Jul 8, 8:16 PM EDTSpecial Weather StatementFFCFannin, Union29 min
Jul 8, 8:29 PM EDTSpecial Weather StatementFFCGilmer, Gordon31 min
Jul 8, 8:41 PM EDTSpecial Weather StatementFFCWhite34 min
Jul 8, 8:54 PM EDTSpecial Weather StatementFFCCherokee36 min
Jul 8, 9:03 PM EDTSpecial Weather StatementFFCCherokee, Gilmer, Pickens27 min
Jul 8, 9:05 PM EDTSpecial Weather StatementFFCDawson, Lumpkin25 min
Jul 8, 9:37 PM EDTSpecial Weather StatementFFCBanks, Hall23 min
Jul 8, 9:54 PM EDTSpecial Weather StatementFFCCobb, Forsyth, Gwinnett36 min
Jul 8, 10:04 PM EDTSevere Thunderstorm WarningFFCDeKalb, Gwinnett26 min
Jul 8, 10:09 PM EDTSpecial Weather StatementFFCClarke, Jackson, Madison, Oconee, Oglethorpe36 min
Jul 8, 10:25 PM EDTSpecial Weather StatementFFCCatoosa35 min
Jul 8, 10:27 PM EDTSpecial Weather StatementFFCBarrow, Rockdale, Walton33 min
Jul 8, 10:29 PM EDTSpecial Weather StatementFFCChattooga31 min
Jul 8, 10:44 PM EDTSpecial Weather StatementFFCClarke, Morgan, Oconee, Oglethorpe31 min
Jul 8, 10:59 PM EDTSpecial Weather StatementFFCMorgan, Newton, Rockdale31 min
Jul 8, 11:01 PM EDTSpecial Weather StatementFFCWalker29 min
Jul 8, 11:22 PM EDTSpecial Weather StatementFFCGreene, Morgan, Oglethorpe, Putnam, Taliaferro, Wilkes38 min
Jul 8, 11:31 PM EDTSpecial Weather StatementFFCButts, Henry, Jasper, Newton, Spalding29 min
Jul 8, 11:58 PM EDTSpecial Weather StatementFFCBaldwin, Butts, Hancock, Jasper, Jones, Monroe and 1 more32 min
Jul 9, 12:02 AM EDTSpecial Weather StatementFFCWilkes43 min
Jul 9, 12:25 AM EDTSpecial Weather StatementFFCBaldwin, Bibb, Hancock, Jones, Monroe, Twiggs and 2 more50 min
Jul 9, 6:33 AM EDTSpecial Weather StatementFFCDade27 min
Jul 9, 8:30 AM EDTSpecial Weather StatementFFCChattooga, Floyd30 min
Jul 9, 9:11 AM EDTSpecial Weather StatementFFCHall34 min
Jul 9, 9:41 AM EDTSpecial Weather StatementFFCCarroll, Haralson34 min
Jul 9, 10:34 AM EDTSpecial Weather StatementFFCClayton, Coweta, Fayette26 min
Jul 9, 10:56 AM EDTSpecial Weather StatementFFCGreene34 min
Jul 9, 11:02 AM EDTSpecial Weather StatementFFCRockdale28 min
Jul 9, 11:14 AM EDTRiver Flood WarningFFCForsyth10 hr
Jul 9, 11:23 AM EDTSpecial Weather StatementFFCJasper37 min
Jul 9, 11:29 AM EDTSpecial Weather StatementFFCHarris31 min
Jul 9, 12:08 PM EDTSpecial Weather StatementFFCHarris, Talbot37 min
Jul 9, 12:14 PM EDTFlash Flood WarningFFCButts, Henry, Jasper, Newton, Rockdale5 hr
Jul 9, 12:45 PM EDTFlash Flood WarningFFCHarris, Meriwether, Troup6 hr
Jul 9, 1:09 PM EDTSpecial Weather StatementFFCHouston, Macon, Schley, Stewart, Webster36 min
Jul 9, 2:09 PM EDTSpecial Weather StatementFFCBleckley, Dodge, Houston, Laurens, Pulaski36 min
Jul 9, 2:45 PM EDTSpecial Weather StatementFFCDodge, Emanuel, Laurens, Montgomery, Pulaski, Telfair and 4 more45 min
Jul 9, 3:30 PM EDTSpecial Weather StatementFFCMontgomery, Telfair, Toombs, Wheeler30 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.